PDA

View Full Version : Sharp pain three months post surgery?



avenanzi
03-05-2007, 12:45 PM
I am having this bone on bone pain when I move a certain way, walk, sleep, sit... My doctor put me on some steroids to see if that would help, but it still hurts. Has anyone had this or can anyone give me some insight to what this might be. I have had no pain after surgery until now.

sai
03-05-2007, 04:03 PM
hiya

i havent got a clue wot it might be but just thought id send a message.

did you do anything just before the pain started that you think might have caused it?

Karen Ocker
03-05-2007, 04:13 PM
It could be nerves waking up. The bone takes many months to fuse-6 in a younger person and a year in an adult. Three months is rather early to be without some pain.

Was the doc who gave you steroids your spine surgeon or your GP? Steroids are notorious for weakeneing bone and you do not want that while trying to heal your fusion unless your surgeon allows it.

Cakedec
03-05-2007, 07:35 PM
At three months, you may be moving a bit more than you did before. Every new movement and activity you do may stretch something different in your back. This pulls on the scar tissues which have formed along the incision and is healing. My dr. said that if you have a "burning" pain, this is normal and is just the area getting stretched and moving again.

At times, if the pain is sharper, you may have irritated a nerve root. This should settle down in 24-48 hours. If it lasts longer, it could be some inflammation. For this, try ice/and or heating pad and take it easy until the pain lessens. Your pains will change and move around for the next few months.

I am at 7 months and this is still going on, but they are lessening in intensity and happening further and further apart.

Deb
age 48
posterior surgery 7/24/06
for s curve T76,L77
50% correction

avenanzi
03-06-2007, 08:22 AM
My surgeon is the one who prescribed the steroids and the pain has been going on for about a week now. I really hope that it ends soon because I really hate not being able to function anymore like a normal person.

CurvySAT05
03-06-2007, 12:53 PM
Steroids are not like pain meds such as vicodin, the oxys, etc. that work as soon as you take them. The steroids you will have to build up in your system before you start to feel their effects (which might be slow at first).
Even if you get a steroid injection, you usually dont feel the effect for a few hours, or until the next day or two.
I hope your pain starts to go away soon, I am about 2.5 months post op and had a flare up about a week ago. Just give it time.

avenanzi
03-14-2007, 04:12 PM
I just got back from my doctors and he said that the pain is coming from my last disk which is torn. I am getting a shot, like an epidural, and am very scared. My surgery went so well and I was looking forward to going back to my life again. This is such a huge set back and my doctor motioned getting another surgery to fuse the last vertebra. Just wondering if anyone else has going through anything similar and how do you stay positive?

brynnski
03-14-2007, 08:44 PM
Dear Avenanci,

If you're getting an epidural in the area of your torn disc, to relieve pain, then I want to reassure you. I had several of these and they weren't bad at all. The doctor, in my case an orthopedic anesthesiologist, gave me a sedative in my IV and I slept for the few minutes that it took for my injection. I don't really remember it. He watches the procedure on a monitor which is kind of like an xray view of your vertebrae, so it is quite safe. I woke up soon after, feeling fine.

I'm so sorry that you've had this complication, and so soon after your surgery. You are in my thoughts and prayers. Please let us know what happens and how you are doing. I'm still waiting for my surgery, which will be in May.

Brynn